MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number XTACK-160-H
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on 08/sep/2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of suture broke during procedure as follows: warning: do not introduce the device with the needle body in its open position.Warning: ensure appropriate suture slack has been created for desired suture path and pattern.Advance anchor exchange and/or manipulate endoscope to create suture slack.Anchor exchange will not install anchor onto the needle body: i.Ensure there is sufficient suture slack, and the suture outside endoscope is not entangled.Ii.Ensure anchor exchange is properly positioned in alignment tube of needle driver.Warnings: only physicians possessing sufficient skill and experience in similar, or the same techniques should perform endoscopic procedures.Note: ensure suture is not tangled after removal from the cartridge.Caution: do not use when valve covers are closed as suture drag will be increased.Caution: if resistance is encountered when advancing the anchor exchange through the working channel of the endoscope, reduce the endoscope angulation until the device passes smoothly.Ensure that there is sufficient space for the needle to open.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint due to the complaint being mdr reportable.The subject product met all specifications and requirements in effect at the time of manufacture for both lot numbers af05479 and af05239.There are no other complaints against these lot numbers, af05479 and af05239, and allegation.Device evaluation summary: (b)(6) 2023.One xtack was returned with no additional components.The lot number of the returned device could not be identified.Engineering visually and inspected the returned device.Visual observation did not find any discrepancies.Under microscopic analysis, the ball is present on the distal end of the device.The handle works as intended, as the tip rotates, and the distal end retracts.The complaint could not be verified as the returned device does not show any abnormalities.Lab analysis was not able to replicate the reported event of "suture assembly-suture broke during procedure", as the returned device does not show any abnormalities.The user effects of "suture assembly-suture broke during procedure" is known and labeled possible adverse event.The second device informatiion is as follows: d.4 model number : xtack-160-h; catalog number xtack-160-h:d; lot number af05239; udi number (b)(4); expiration date 9/26/2025: h.4 manufacturing date: 9/26/2022;.
 
Event or Problem Description
Healthcare professional reports two sutures fell apart upon cinching.Procedure successfully completed with competitive device.Patient is doing well.Of the two devices reported, only one was returned for analysis for which the lot number could not be identified.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key17714385
Report Number3006722112-2023-00171
Device Sequence Number2189520
Product Code OCW
UDI-Device Identifier10811955020763
UDI-Public(01)10811955020763(17)20260314(11)20230314(10)AF05479
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberXTACK-160-H
Device Catalogue NumberXTACK-160-H
Device Lot NumberAF05479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight100 KG